Q: What are these red veins that appeared after a treatment of sclerotherapy?
I had few red veins on my upper thighs on the side and after the treatment now I have more dark red veins above the knee like big bruised area. After two treatments of sclerotherapy, I was left with more red veins than before. How can I fix this? I’m so bummed now. Had I known that this happens I would lived with what I had easily covered with tanning. What to do now??? Please advise. Thank you!
Dr. Mitchel Goldman’s Expert Answer
The development of fine red veins after sclerotherapy is called “telangiectatic matting” (TM). TM usually will resolve on its own 3-6 months after it appears with no treatment. It represents the temporary opening or enlarging of vessels in response to the inflammation of the sclerotherapy procedure. Women who are taking estrogen-containing products including birth control pills are more at risk for TM to occur. If the TM does not go away, then you most likely have a non-treated feeding reticular vein. This can be easily treated and will make ALL the red veins disappear.
Next, read our blog, Treatment for Hyperpigmentation After Laser Treatment.